Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2012, Article ID 796180, 17 pages
http://dx.doi.org/10.1155/2012/796180
Research Article

Iteration of Differentiable Functions under m-Modal Maps with Aperiodic Kneading Sequences

CIMA-UE and Department of Mathematics, University of Évora, Rua Romão Ramalho 59, 7000-671 Évora, Portugal

Received 30 March 2012; Accepted 21 May 2012

Academic Editor: Hans Engler

Copyright © 2012 Maria F. Correia et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. Y. Romanenko and A. N. Sharkovsky, β€œFrom boundary value problems to difference equations: a method of investigation of chaotic vibrations,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 9, no. 7, pp. 1285–1306, 1999. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  2. A. N. Sharkovsky, Y. Maĭstrenko, and E. Y. Romanenko, Difference equations and their applications, vol. 250, Kluwer Academic, 1993. View at Publisher Β· View at Google Scholar
  3. A. N. Sharkovsky, β€œDifference equations and boundary value problems,” in Proceedings of the 6th International Conference on Difference Equations (ICDEA '01), New Progress in Difference Equations, pp. 3–22, Taylor & Francis, 2003.
  4. R. Severino, A. N. Sharkovsky, J. S. Ramos, and S. Vinagre, β€œSymbolic dynamics in boundary value problems,” Grazer Mathematische Berichte, vol. 346, pp. 393–402, 2004. View at Google Scholar
  5. R. Severino, A. Sharkovsky, J. S. Ramos, and S. Vinagre, β€œTopological invariants in a model of a time-delayed Chua's circuit,” Nonlinear Dynamics, vol. 44, no. 1–4, pp. 81–90, 2006. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  6. S. Vinagre, R. Severino, and J. S. Ramos, β€œTopological invariants in nonlinear boundary value problems,” Chaos, Solitons & Fractals, vol. 25, no. 1, pp. 65–78, 2005. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  7. M. F. Correia, C. C. Ramos, and S. Vinagre, “Evolution and distribution of the periodic critical values of iterated dierentiable functions”. In press.
  8. J. Milnor and W. Thurston, β€œOn iterated maps of the interval,” in Lecture Notes in Mathematics, J. C. Alexander, Ed., vol. 1342, pp. 465–563, Springer, Berlin, Germany, 1988. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  9. M. Misiurewicz and W. Szlenk, β€œEntropy of piecewise monotone mappings,” Studia Mathematica, vol. 67, no. 1, pp. 45–63, 1980. View at Google Scholar Β· View at Zentralblatt MATH
  10. M. F. Correia, C. C. Ramos, and S. Vinagre, β€œSymbolic dynamics for iterated smooth functions,” in Grazer Mathematische Berichte, vol. 354, pp. 26–36, 2009. View at Google Scholar Β· View at Zentralblatt MATH
  11. M. F. Correia, C. C. Ramos, and S. Vinagre, β€œOn the iteration of smooth maps,” in Discrete Dynamics and Difference Equations: Proceedings of the Twelfth International Conference on Difference Equations and Applications, pp. 223–230, World Scientific Publishing, 2010. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  12. M. F. Correia, C. C. Ramos, and S. M. Vinagre, β€œIteration of differentiable functions under m-modal maps,” International Journal of Pure and Applied Mathematics, vol. 70, no. 2, pp. 151–166, 2011. View at Google Scholar
  13. J. Guckenheimer, β€œSensitive dependence to initial conditions for one-dimensional maps,” Communications in Mathematical Physics, vol. 70, no. 2, pp. 133–160, 1979. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  14. R. Severino, Invariantes Topológicos e Algébricos em Sistemas Dinâmicos Discretos [Ph.D. thesis], Instituto Superior Técnico, 2000.